MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL LATARJET TRAY; TRAY, SURGICAL, INSTRUMENT

MEDOS INTERNATIONAL SàRL LATARJET TRAY; TRAY, SURGICAL, INSTRUMENT
Catalog Number 288218
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from belgium that during an unknown procedure, it was observed that the latarjet tray had holes on the sterile sleeve in the packaging.According to the report, the patient was already asleep when the event occurred.It was further reported that a new set could not be delivered on time; and therefore, the surgery was postponed.The status of the patient was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: udi: (b)(4).The lot number was unknown.Therefore, the device manufacture date is unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d4: udi has been updated accordingly.Investigation summary: photos were returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photos.Upon the photos review, a cover was observed that showed several perforations.No further information was provided.The manufacturer performed an investigation and determined that this product code 288218 was produced and supplied without any sterile packaging.Furthermore, they stated that without any lot number, it would be unlikely they would be able to conduct any order specific evaluations.The pictures attached suggested that the issue would be downstream from any processing by us.It was also determined that this product was sold as non-sterile.According to the pictures, the holes in the sterile sleeve was used during surgery but did not appear to be part of the kit sold to the customer.The overall complaint was confirmed as the observed condition of the latarjet tray would contribute to the complained device issue.Based on the investigation findings and since the device is sold as non-sterile, the possible root cause can be attributed to customer handling or reprocessing of the device, however this cannot be conclusively determined, the device is required for testing, the photos provided does not contain enough evidence to determine why the customer experienced the failure, hands on analysis should provide the required evidence to provide a root cause.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
LATARJET TRAY
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19163856
Report Number1221934-2024-01237
Device Sequence Number12626537
Product Code FSM
UDI-Device Identifier10886705026968
UDI-Public(01)10886705026968(10)INCOMPLETE
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown